The GoodRx Prescription Savings Blog

The latest updates on prescription drugs and ways to save from the GoodRx medical team

FDA Warning for Anti-Seizure Drug Onfi

by Elizabeth Davis on December 9, 2013 at 11:50 am

The FDA recently posted a safety announcement that Onfi (clobazam)—a benzodiazepine used to treat seizures associated with Lennox-Gastaut syndrome—can cause serious and potentially fatal skin reactions.

These reactions are rare, and you should not stop taking Onfi without talking to your healthcare provider; this can cause seizures or other serious withdrawal problems. However, you should stay aware and seek immediate medical treatment if you see any sign of a rash, blistering or peeling of the skin, sores in your mouth, or hives.

The potential skin reactions are called Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) and they can occur at any time during your treatment, but it’s most likely that you’ll see a reaction within the first 8 weeks of treatment, or if you stop taking Onfi and then restart.

A warning has also been added to the Onfi drug labeling, and your doctor or pharmacist will be able to discuss any questions or concerns with you.

You can find more information in the complete FDA Safety Announcement.

Copyright ©2015 GoodRx, Inc.

This information is for informational purposes only and is not meant to be a substitute for professional medical advice, diagnosis or treatment. GoodRx is not offering advice, recommending or endorsing any specific prescription drug, pharmacy or other information on the site. GoodRx provides no warranty for any of the pricing data or other information. Please seek medical advice before starting, changing or terminating any medical treatment. Third party logos, trademarks, brand names and images contained on are for demonstration purposes only and are owned by their respective rights holders, who are not affiliated with this Site.